Aarhus University Seal

Estimation of the linear fractional stable motion

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review



  • Stepan Mazur, Örebro University, Sweden
  • Dmitry Otryakhin
  • ,
  • Mark Podolskij

In this paper, we investigate the parametric inference for the linear fractional stable motion in high and low frequency setting. The symmetric linear fractional stable motion is a three-parameter family, which constitutes a natural non-Gaussian analogue of the scaled fractional Brownian motion. It is fully characterised by the scaling parameter σ >0, the self-similarity parameter H ∈ (0, 1) and the stability index α ∈ (0, 2) of the driving stable motion. The parametric estimation of the model is inspired by the limit theory for stationary increments Lévy moving average processes that has been recently studied in (Ann. Probab. 45 (2017) 4477-4528). More specifically, we combine (negative) power variation statistics and empirical characteristic functions to obtain consistent estimates of (σ,α,H). We present the law of large numbers and some fully feasible weak limit theorems.

Original languageEnglish
Pages (from-to)226-252
Number of pages27
Publication statusPublished - 2020

    Research areas

  • Fractional processes, Limit theorems, Parametric estimation, Stable motion

See relations at Aarhus University Citationformats

ID: 121600796